MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE SEPAR

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE SEPAR
Catalog Number 828801PL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Dizziness (2194); Diaphoresis (2452); Convulsion/Seizure (4406)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reproted a certas valve (id (b)(6)) was implanted on (b)(6) 2024.Physician was unable to accurately change the setting of the shunt with multiple attempts from multiple programmers and different types of programmers as well (manual & electronic).The patient initially had shuffling of his gait with some improvement post implantation.On (b)(6) 2025, the patient arrived at the hospital with concerns of a seizure and symptoms of unsteadiness, lethargy, dizziness, and lightheadedness.Therefore, the valve was removed and replaced on (b)(6) 2025.The patient was discharged on (b)(6) 2025 and is currently stable.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.Additional health effect - clinical code1 e0204.
 
Additional Manufacturer Narrative
The certas valve (id 828801pl) was returned for evaluation.Device history record (dhr) - the product code 828801pl with lot 7464192 conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 6.The valve was visually inspected, and no defect was noted.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux and pressure.Root cause analysis - no root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer could be due to improper handling of the device at the time of investigation no programming issue was noted.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE VALVE SEPAR
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21315441
Report Number3013886523-2025-00023
Device Sequence Number15674487
Product Code JXG
UDI-Device Identifier10381780536987
UDI-Public(01)10381780536987(17)250930(10)7464192
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number828801PL
Device Lot Number7464192
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight117 KG
Patient EthnicityNon Hispanic
Patient RaceWhite